Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

April 3, 20126 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Apr 3, 2012, 3:09 PM EDT for 6 counties in Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2012, 3:09 PM EDT (19:09 UTC)
Expired
Apr 3, 2012, 3:45 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA

Counties Dawson County, GA, Forsyth County, GA, Hall County, GA, Lumpkin County, GA, Towns County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 149 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 3:20 PM EDTHAIL 0.25Sautee, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
857 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

636 
WWUS82 KFFC 031909
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 PM EDT TUE APR 3 2012

GAZ008-009-014>016-022-023-034-031945-
309 PM EDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...UNION...
TOWNS...LUMPKIN...DAWSON...FORSYTH...GWINNETT AND HALL COUNTIES UNTIL
345 PM EDT...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SEVERAL STRONG THUNDERSTORMS OVER NORTHEAST GEORGIA...MOVING EAST 
AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND PERIOD OF 
HEAVY RAIN AS THEY MOVE ACROSS 
WHITE...UNION...TOWNS...LUMPKIN...DAWSON...FORSYTH...GWINNETT AND 
HALL COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF 
THESE STORMS INCLUDE LUMPKIN...CAMP 
MERRILL...AURARIA...DAHLONEGA...NIMBLEWILL...WAR HILL 
PARK...DOUGHERTY...DAWSONVILLE...MCKEE...JUNO...AMICALOLA FALLS 
STATE PARK...LEN FOOTE HIKE INN...GOOCH MOUNTAIN SHELTER...HAWK 
MOUNTAIN SHELTER AND SUCHES. HEAVY DOWNPOURS WILL CAUSE PONDING OF 
WATER ON ROADWAYS.

&&

LAT...LON 3499 8358 3491 8360 3488 8365 3482 8365
      3480 8367 3475 8362 3466 8365 3436 8367
      3430 8365 3425 8368 3412 8382 3402 8387
      3411 8424 3447 8426 3448 8429 3454 8429
      3461 8418 3468 8414
TIME...MOT...LOC 1908Z 258DEG 12KT 3456 8397

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 3, 1:53 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 3, 1:53 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 PM EDT TUE APR 3 2012

.PREV DISCUSSION... /ISSUED 1112 AM EDT TUE APR 3 2012/

UPDATE...
WILL ISSUE A QUICK UPDATE TO LOWER POPS FOR THE REST OF THE
MORNING INTO EARLY AFTERNOON. THINKING THAT THE BEST CHANCE FOR
SHOWER/THUNDERSTORM DEVELOPMENT WILL BE LATE DAY INTO THIS
EVENING. ONLY MINOR ADJUSTMENTS TO SKY AND TEMP TO CATCH LATEST TRENDS.

49

PREV DISCUSSION... /ISSUED 740 AM EDT TUE APR 3 2012/

SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/...
BACK DOOR FRONT HAS PUSHED INTO THE EASTERN CWA JUST PAST ATHENS. A
FEW SHOWERS CONTINUED TO DEVELOP ON THE BOUNDARY THIS MORNING.
QUESTION OF THE DAY IS IF THE FRONT WILL PUSH INTO THE ATLANTA AREA
OR STALL WHERE IT IS. THE MAIN EFFECT WOULD BE FOR
AVIATION...TURNING THE WINDS TO THE NORTHEAST INSTEAD OF HAVING A
SOUTHWEST WIND. TEMPERATURES WOULD STILL BE WARM ACROSS THE CWA.
LOW POPS LOOK REASONABLE TODAY ACROSS THE CWA WITH A BIT MORE
EMPHASIS ON THE EASTERN ZONES...WHICH WOULD BE IN THE VICINITY OF
THE FRONTAL BOUNDARY. THE NEXT FEATURE WILL BE A SHORT WAVE FROM THE
NORTHWEST GULF THAT SHOULD APPROACH THE STATE LATER TODAY AND MOVE
ACROSS THE AREA INTO WEDNESDAY NIGHT...TEMPORARILY WEAKENING THE
RIDGE ALOFT. WITH A MODERATELY UNSTABLE AIR MASS CONTINUING OVER THE
STATE...HAVE INCLUDED SLIGHT CHANCE OR CHANCE POPS FOR THE REMAINDER
OF THE SHORT TERM. NO SIGNIFICANT BREAK IN THE TEMPERATURES TODAY OR
WEDNESDAY. HOWEVER THE HIGH TEMPERATURES SHOULD BE MODIFIED BY
INCREASING CLOUDINESS AND ANY SHOWERS OR THUNDERSTORMS THAT
DEVELOP.

41

LONG TERM /THURSDAY THROUGH MONDAY/...
NEXT LOW PRESSURE SYSTEM BEGINS TO EXIT THE MIDWEST WITH PLENTY OF
MOISTURE AHEAD OF IT. 00Z GFS KEEPS A SLIGHTLY MORE NORTHERN ROUTE
THAN THE 00Z ECMWF AND 00Z NAM...TIMING IS SIMILAR WITH THE 00Z GFS
AND 00Z ECMWF HAVING THE UPPER LOW ENTER GEORGIA AROUND 12Z ON
FRIDAY. 00Z NAM LAGS A FEW HOURS BEHIND THE OTHER GUIDANCE.

MUCAPE VALUES HOVER NEAR THE 1000 J/KG NEIGHBORHOOD THROUGH MOST OF
THE CWA ON THURSDAY MORNING ACCORDING TO GUIDANCE. WESTERN PORTIONS
OF THE CWA HAVE HIGHER MUCAPE VALUES AND A CLOSER PROXIMITY TO THE
LOW AT THAT TIME. 0-6KM BULK SHEAR VALUES NEARING 40-50 KTS AT 12Z
ON THURSDAY ACCORDING TO THE 00Z NAM AND 00Z GFS BRING CONCERN FOR
STRONG TO SEVERE THUNDERSTORMS ON THURSDAY MORNING ENTERING FROM
ALABAMA WITH A HAIL AND WIND THREAT. 0-1KM BULK SHEAR AT 12Z
THURSDAY IS HIGHEST AROUND WEST GEORGIA IN THE 00Z NAM WITH VALUES
OF 20-25 KTS...CANNOT RULE OUT THREAT OF TORNADO OR TWO WITH STRONGER
STORMS. SPC MENTIONS SEVERE WINDS AND HAIL BEING LIKELY WITH THE
MORNING ACTIVITY TO THE WEST WITH POSSIBLE SEVERE IN THE AFTERNOON
DEVELOPMENTS...FOR NOW THEY HAVE HELD BACK THE SLIGHT RISK DUE TO
UPPER LEVEL LOW FORECAST TRACK UNCERTAINTY.

00Z NAM MODEL SOUNDINGS SHOW PRECIPITABLE WATER VALUES HOVERING
IN THE 1.25 TO 1.50 INCH NEIGHBORHOOD. THESE VALUES ARE ABOVE THE
75TH PERCENTILE IN THE FFC/AHN/ATL PRECIPITABLE WATER CLIMATOLOGY
FOR EARLY APRIL. HPC DAY 3 QPF CALLS FOR BETWEEN HALF AN INCH TO A
BIT ABOVE AN INCH CWA-WIDE...WHICH WE SHOULD BE ABLE TO HANDLE
WITHOUT TOO MUCH ISSUE. WITH PLENTY OF AVAILABLE MOISTURE AND THE
POSSIBILITY OF TRAINING CONVECTION...RAINFALL AMOUNTS WILL HAVE TO
BE MONITORED FOR LOCALLY HEAVIER AMOUNTS.

WITH THE SYSTEM MOVING OUT BY FRIDAY...A DRIER AIRMASS WILL MOVE IN
FOR THE WEEKEND. A WEAK FRONT...ASSOCIATED WITH A SYSTEM MOVING
THROUGH THE OHIO RIVER VALLEY...MOVES THROUGH THE AREA ON SUNDAY
INTO MONDAY. GUIDANCE BARELY HAS ANY MOISTURE TO MENTION AND
STRUGGLES TO GET MUCAPE TO 500 J/KG. INCREASED CLOUDS AND A FEW
SHOWERS APPEAR TO BE ON TAP WITH THIS FRONT.

10

CLIMATE...

RECORDS FOR 04-03

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      88 1934     47 1987     62 2007     26 1992
                                        1974
   KATL      86 1946     39 1987     65 1974     29 1992
                1945
   KCSG      88 1999     52 1987     70 1977     32 1962
                1957
   KMCN      89 1957     51 1901     69 1977     31 1993
                                                    1992
                                                    1971

RECORDS FOR 04-04

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      89 1934     47 1987     66 1999     29 1915
   KATL      85 1969     47 1987     66 1880     30 1987
                                                    1936
                                                    1891
   KCSG      87 1977     54 1987     64 1956     33 1987
                1967
                1954
   KMCN      88 1969     53 1987     69 1977     31 1992
                1954
                1934

PREV DISCUSSION...

&&

.AVIATION...
18Z UPDATE...
REMNANTS OF WEAK FRONT APPEAR TO STILL BE SOMEWHERE BETWEEN ATHENS
AND ATLANTA...WEST WINDS HOLDING AT ATLANTA. CONVECTION FIRING UP
IN THE MOUNTAINS AND JUST NORTH OF RYY. STILL THINK BEST COVERAGE
WILL BE OVER EAST SIDE OF STATE BUT COULD SEE A STORM POP UP JUST
ABOUT ANYWHERE AND HAVE TRIED TO NARROW DOWN THE TIMING TO LATE
DAY INTO EARLY EVENING FOR MOST TAF SITES. PATCHY LIGHT FOG
POSSIBLE EARLY WEDNESDAY AT FAVORED LOCATIONS IE AHN...MCN...FTY.
ISOLATED TO SCATTERED CONVECTION POSSIBLE AGAIN WEDNESDAY...LATE
MORNING INTO THE AFTERNOON.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ALL ELEMENTS...EXCEPT MEDIUM ON TIMING OF CONVECTION

49

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          81  61  82  61 /  40  30  30  20
ATLANTA         83  63  80  62 /  30  30  30  20
BLAIRSVILLE     80  58  79  57 /  40  30  40  30
CARTERSVILLE    86  57  83  59 /  30  30  40  20
COLUMBUS        85  64  83  62 /  30  20  30  20
GAINESVILLE     83  61  81  61 /  40  30  40  20
MACON           85  61  84  62 /  30  20  30  20
ROME            86  59  83  60 /  30  30  40  30
PEACHTREE CITY  83  57  81  59 /  30  30  30  20
VIDALIA         84  65  83  67 /  40  30  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 3, 11:57 AM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1157 AM EDT TUE APR 3 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1157 AM EDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS COULD BE
STRONG.

.SYNOPSIS...
A WEAK DISTURBANCE MOVING ACROSS THE CENTRAL GULF COAST WILL ENTER
THE STATE THIS AFTERNOON WHILE A FRONT LINGERS ACROSS THE EASTERN
HALF OF THE STATE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THESE THUNDERSTORMS WILL BE GUSTY
WINDS...HAIL...AND LIGHTNING. ALTHOUGH THUNDERSTORMS ARE GENERALLY
POSSIBLE AFTER 2PM...THE BEST TIMING FOR THUNDERSTORMS WILL BE AFTER
2PM ACROSS NORTHEAST AND CENTRAL GEORGIA AND AFTER 5PM ACROSS
NORTHWEST AND WEST CENTRAL GEORGIA.

.DISCUSSION...
AVAILABLE MOISTURE AND MODERATE INSTABILITY...WITH CAPE VALUES OF
1000-1500 J/KG THIS AFTERNOON AND EVENING...WILL COMBINE WITH THE
FORCING OF THE INCOMING DISTURBANCE AND LINGERING FRONT ACROSS EAST
GEORGIA TO ALLOW FOR THE DEVELOPMENT OF SCATTERED THUNDERSTORMS
ACROSS NORTH AND CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND FRIDAY...WITH
THUNDERSTORMS LIKELY ON THURSDAY. NO HAZARDOUS WEATHER IS
ANTICIPATED SATURDAY THROUGH MONDAY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ALTHOUGH SPOTTER ACTIVATION IS NOT EXPECTED THROUGH
TONIGHT...SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS ONLINE AT
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Apr 3, 1:38 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EDT TUE APR 3 2012

GAZ006>009-013>016-021-022-031815-
138 PM EDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...UNION...
TOWNS...PICKENS...LUMPKIN...CHEROKEE...DAWSON...FANNIN...FORSYTH AND
GILMER COUNTIES UNTIL 215 PM EDT...

AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAWK MOUNTAIN SHELTER...MOVING NORTHEAST AT
10 MPH.

RAINFALL AMOUNTS BETWEEN 1.5 TO 2 INCHES CAN BE EXPECTED ACROSS
WHITE...UNION...TOWNS...PICKENS...LUMPKIN...CHEROKEE...DAWSON...FANNI
N...FORSYTH AND GILMER COUNTIES...INCLUDING AREAS AROUND
MARION...CAMP MERRILL...NIMBLEWILL...FAUSETT LAKE...JUNO...AMICALOLA
FALLS STATE PARK...LEN FOOTE HIKE INN...HAWK MOUNTAIN
SHELTER...CARTECAY...ROY...PISGAH...CHERRY LOG...BLACK GAP SHELTER...
STOVER CREEK SHELTER AND SPRINGER MOUNTAIN SHELTER. DRIVERS SHOULD
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3498 8375 3459 8368 3419 8454 3496 8460
TIME...MOT...LOC 1738Z 245DEG 8KT 3469 8414
Local storm report, Apr 3, 2:09 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
209 PM EDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     HAIL             9 WNW BLUE RIDGE        34.91N 84.47W
04/03/2012  E0.50 INCH       FANNIN             GA   COCORAHS

0135 PM     HAIL             AMICALOLA FALLS STATE P 34.57N 84.24W
04/03/2012  E0.50 INCH       DAWSON             GA   PARK/FOREST SRVC

&&

SNELSON
Special weather statement, Apr 3, 2:15 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT TUE APR 3 2012

GAZ006>009-014>016-031845-
215 PM EDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...UNION...
TOWNS...LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES UNTIL 245 PM
EDT...

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAWK MOUNTAIN SHELTER...MOVING EAST AT 10
MPH.

RAINFALL AMOUNTS BETWEEN 1.5 TO 2 INCHES CAN BE EXPECTED ACROSS
WHITE...UNION...TOWNS...LUMPKIN...DAWSON...FANNIN AND GILMER
COUNTIES...INCLUDING AREAS AROUND MARION...NIMBLEWILL...FAUSETT
LAKE...MCKEE...JUNO...AMICALOLA FALLS STATE PARK...LEN FOOTE HIKE
INN...HAWK MOUNTAIN SHELTER...PISGAH...BLACK GAP SHELTER...STOVER
CREEK SHELTER...SPRINGER MOUNTAIN SHELTER...MARGRET...DIAL AND
HURST. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3489 8362 3488 8365 3482 8365 3480 8367
      3477 8364 3471 8365 3434 8426 3498 8431
      3500 8360
TIME...MOT...LOC 1815Z 269DEG 8KT 3464 8413
Special weather statement, Apr 3, 2:43 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 PM EDT TUE APR 3 2012

GAZ008-009-014>016-031915-
243 PM EDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...UNION...
TOWNS...LUMPKIN AND DAWSON COUNTIES UNTIL 315 PM EDT...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DAHLONEGA...MOVING NORTHEAST AT 20 MPH.

RAINFALL AMOUNTS BETWEEN 1.5 T0 2 INCHES CAN BE EXPECTED ACROSS
WHITE...UNION...TOWNS...LUMPKIN AND DAWSON COUNTIES...INCLUDING
AREAS AROUND LUMPKIN...CAMP
MERRILL...AURARIA...DAHLONEGA...NIMBLEWILL...DOUGHERTY...DAWSONVILLE.
..MCKEE...JUNO...AMICALOLA FALLS STATE PARK...LEN FOOTE HIKE
INN...GOOCH MOUNTAIN SHELTER...HAWK MOUNTAIN SHELTER...GADDISTOWN
AND SUCHES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3499 8358 3475 8369 3451 8367 3452 8378
      3446 8389 3447 8393 3442 8398 3435 8397
      3433 8400 3433 8426 3447 8426 3447 8429
      3454 8430 3457 8425 3460 8425 3461 8418
      3473 8410 3477 8410 3499 8390
TIME...MOT...LOC 1843Z 242DEG 17KT 3454 8398
Local storm report, Apr 3, 3:01 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             2 SW LUMPKIN            34.34N 84.06W
04/03/2012  E0.25 INCH       DAWSON             GA   COCORAHS

&&

SNELSON
Special weather statement, Apr 3, 3:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 PM EDT TUE APR 3 2012

GAZ008-009-014>016-022-023-034-031945-
309 PM EDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...UNION...
TOWNS...LUMPKIN...DAWSON...FORSYTH...GWINNETT AND HALL COUNTIES UNTIL
345 PM EDT...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS OVER NORTHEAST GEORGIA...MOVING EAST
AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND PERIOD OF
HEAVY RAIN AS THEY MOVE ACROSS
WHITE...UNION...TOWNS...LUMPKIN...DAWSON...FORSYTH...GWINNETT AND
HALL COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE LUMPKIN...CAMP
MERRILL...AURARIA...DAHLONEGA...NIMBLEWILL...WAR HILL
PARK...DOUGHERTY...DAWSONVILLE...MCKEE...JUNO...AMICALOLA FALLS
STATE PARK...LEN FOOTE HIKE INN...GOOCH MOUNTAIN SHELTER...HAWK
MOUNTAIN SHELTER AND SUCHES. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3499 8358 3491 8360 3488 8365 3482 8365
      3480 8367 3475 8362 3466 8365 3436 8367
      3430 8365 3425 8368 3412 8382 3402 8387
      3411 8424 3447 8426 3448 8429 3454 8429
      3461 8418 3468 8414
TIME...MOT...LOC 1908Z 258DEG 12KT 3456 8397

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 12:44 PM EDTSpecial Weather StatementFFCFannin31 min
Apr 3, 12:46 PM EDTSpecial Weather StatementFFCLumpkin29 min
Apr 3, 1:13 PM EDTSpecial Weather StatementFFCCherokee32 min
Apr 3, 1:15 PM EDTSpecial Weather StatementFFCLumpkin, Union30 min
Apr 3, 1:38 PM EDTSpecial Weather StatementFFCCherokee, Dawson, Fannin, Gilmer, Lumpkin, Pickens and 2 more37 min
Apr 3, 2:15 PM EDTSpecial Weather StatementFFCDawson, Lumpkin, Towns, Union30 min
Apr 3, 2:43 PM EDTSpecial Weather StatementFFCDawson, Lumpkin, Towns, Union, White32 min
Apr 3, 3:41 PM EDTSpecial Weather StatementFFCHall34 min
Apr 3, 4:03 PM EDTSevere Thunderstorm WarningFFCHall, Jackson42 min
Apr 3, 4:27 PM EDTSevere Thunderstorm WarningFFCBarrow, Jackson16 min
Apr 3, 4:55 PM EDTSevere Thunderstorm WarningFFCBanks21 min
Apr 3, 6:19 PM EDTSpecial Weather StatementFFCBarrow, Clarke26 min
Apr 3, 6:41 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Oconee, Oglethorpe34 min
Apr 3, 7:23 PM EDTSpecial Weather StatementFFCBarrow, Clarke37 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.